MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. LARIAT SNARE

UNITED STATES ENDOSCOPY GROUP, INC. LARIAT SNARE
Model Number 00711119
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event was returned and evaluated; it was found that the hypo tube in the handle assembly of the lariat snare was bent in two places.The damage found in the hypo tube is indicative of the user applying too much force or speed while trying to advance the handle to open the device.The instructions for use (ifu 731965) provided with the device gives the following information that may cause the device to not function properly: "advancing the handle to the open position with too much speed or force, attempting to pass or open the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position and/or actuating the device when the handle is at an acute angle in relation to the sheath." the device history record was reviewed, and no abnormalities were noted.The complaint log was reviewed, and this is an isolated event.Steris endoscopy offered in-service training on the proper use of the lariat snare; however, the user facility declined.No additional issues have been reported.
 
Event or Problem Description
((b)(4)) that their lariat snare broke during a patient procedure.No report of injury.

Brand Name
LARIAT SNARE
Common Device Name
LARIAT SNARE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key15730442
Report Number1528319-2022-00057
Device Sequence Number11512016
Product Code FDI
UDI-Device Identifier00724995182632
UDI-Public00724995182632
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711119
Device Catalogue Number00711119
Device Lot Number2109972
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown